Since my chest infection, which needed 2 lots of ABs and a 6 day course of steroids, my voice is really croaky.

I feel better, apart from low energy levels but I sound like Rod Stewart on a bad day!

I don't have a sore throat at all. I wondered if anyone had any idea why I have no voice. It's going to cause me a few problems working the next 2 days - I have loads of interviews to conduct. I've tried throat sweets, gargling and lots of water, but nothing works.

Lynne xx

22 Replies

  • Hi Lynne, did the doctor tell you to increase your inhaler meds I wonder. My doc tells me to do that with cold or flu or infection when breathing is more difficult, doing this makes me almost lose my voice and yes it does sound croaky also.

  • Sorry, reply below xx

  • Yes, I had to use my salbutamol more, but I'm back to normal now with that. The only other thing I use is Spiriva, and that dosage has not changed.

    I'm just wondering if my normal voice will come back.

    Lynne xx

  • Try more wine ,,,works for me,, :P

  • Hi Lynne I use Halls Soothers black currant flavour. There are other flavours of course.

    They ease the soreness not sure whether they make a great deal of difference to the croakyness but they do help.

    Sorry your not feeling too good best of luck with the interviews.

    Chris xx

  • Hi Chris. Not sore at all, just croaking.

    You ok?

    Lynne xx

  • Hoping I haven't stalled. Time will tell, no worries.

    Take care love, Chris xx

  • Hi Lynne have you tried manuka honey I find it very good.

  • I have some and never thought of it. I will have a spoonful right now.

    Lynne xx

  • Just had it!

  • No longer Rod Stewart, more like Elaine paige now, Hopefully :)

  • Thats good hope it helps.xx

  • sent you msg.. hope it helps ...feel btr soon.

  • I too after suffering a chest infection at Christmas have developed a weak croaky voice. I have ventolin and spiriva inhalers. I am a councillor and find it difficult to speak at council meetings as at times I feel as if my voice is going to give out

  • Hi Lynne, just a thought about your croaky voice....could you have thrush in your throat especially after all the medication you have just taken.

  • Hopefully not as I have no sign of it and I use a mouthwash to rinse and gargle after all meds.

    Lynne xx

  • Pete gets a croaky voice sometimes and has had thrush before after antibiotics. It does tend to go away but not really sure why it happens. Sorry not to be very helpful and hope today you are doing better. Take care. xxxxxx

  • Since being on inhalers my voice changes during conversation. One minute its smooth and deep the next minute i sound like i should be doing a carlsberg ad lol

  • I get a croaky voice, when I'm talking to someone it just goes croaky and I feel the need to keep clearing my throat, it's very awkward sometimes. Must be the inhalers.

    Lib x

  • you mention about being croaky,I too am the same having to cough to keep clearing my throat which is so embarrassing, some times feels as that there is no air coming up to allow me to speak, this I find extremely tiring are you the same, doc gave me mucodyne tabs seem to help a little.

  • I suffer with croaky voice and thrush after taking antibiotics, the blf nurse suggested I eat some pineapple, tinned is okay as long as its in natural juice, it helps me. I'm also on spiriva.

    Hope you feel better soon x

  • pineapple is interesting, I wonder why that is....... Lynne, could it be that it's a touch Laryngitis? I've had it a few times, it doesnt hurt, just sound like Rod for a while.

    Crumbs, 2 whole days, good luck with the interviews. P

You may also like...